Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Undergoing IVF, Synthroid dosage increased due to low TSH level. Should I go ahead with my cycle?

hi im currently on stim shots for an ivf cy cle. now my tsh level came back 6.5 my dr. increased my synthroid two weeks ago, when I asked my dr if we shud go ahead with the ivf cycle he said yes cuz it takes 4 wks for the highrrdose of synthroide to show up. but I dont feel comfy going ahead with the cycle. so my question is shud I or go ahead or wait till my thyroid stablizes?
Asked On : Sat, 18 Aug 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Endocrinologist 's  Response

It all depends on whether you want to be perfectly prepared for IVF or not.

The ideal TSH before planning for pregnancy is when your TSH is less than 2.5. But you could conceive with a TSH of 6.5 as your physician have increased the dose. The risk is for miscarriage which will be approximately around two times when your TSH is 6.5.

Hope I have answered your question. If you have any further questions I will be happy to help.

Dr Ajish TP
Consultant Endocrinologist
Answered: Fri, 24 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor